Psycho-Babble Medication Thread 615613

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Profound Depression

Posted by Lazarus on March 3, 2006, at 20:44:02

Help. I'm profoundly depressed. I have been in this state for about two weeks and can't seem to emerge from it.

I'm taking the following medications:

Wellbutrin 75 mg
Synthroid 30 mg
Klonopin .50 mg
Lithium 900 mg
Seroquel 25 mg


My diagnosis is bipolar II, OCD and Dissociative Disorder.

Thank you for your input.

Lazarus

 

Re: Profound Depression

Posted by Racer on March 3, 2006, at 21:00:04

In reply to Profound Depression, posted by Lazarus on March 3, 2006, at 20:44:02

Other than strongly suggesting you call your doctor, I'd say from your meds that that's an awfully low dose of Wellbutrin. How long have you been on it? If it's just a starting dose, I wouldn't worry, because as it's increased, it should kick in. Otherwise, I'd talk to your doctor about increasing it. And, if that still doesn't work, I'd look at changing...

General rule for ADs: if, after four weeks on a particular drug, there is absolutely positively no response at all, change the drug. If, on the other hand, there is some improvement, any at all, try raising the dose. And, if there's partial improvement, at an adequate dose, for an adequate period of time, try augmenting that drug. So, in your case, assuming the Wellbutrin did help, and you have been on it for a while, I'd say it's time for your doctor to consider raising it.

But, since there are all sorts of risks and interactions, it's best left to your doctor...

Good luck.

 

Re: Profound Depression-Racer

Posted by Lazarus on March 3, 2006, at 21:26:08

In reply to Re: Profound Depression, posted by Racer on March 3, 2006, at 21:00:04

Thank you Racer for your advice.

I just started on the Wellbutrin this week. I took Wellbutrin for many years with success, but had to discontinue it about a year ago because it was causing me to be manic, to the point where I was blowing through stop signs.

I am either high or low, with no mood stability. For that I have tried Abilify, Zyprexa, Lamictal, Trileptal, Tegretol, Risperdal, Geodon, you name it and nothing works.

The mood instability, the OCD, the Dissociative Disorder, the anxiety, I'm on the verge of a total nervous collapse. I called my pdoc (19 years of therapy with him) and he will see me Sunday. I feel empty, abandoned by love, and damaged. Hopefully he can do something for me.

Lazarus

 

Re: Profound Depression Lazarus

Posted by Phillipa on March 3, 2006, at 21:54:50

In reply to Profound Depression, posted by Lazarus on March 3, 2006, at 20:44:02

Hold on no way you are on 30mg of synthroid. You would be a raving maniac. Synthroid come in mcg not mg. Fondly, Phillipa

 

Re: Profound Depression Lazarus

Posted by john berk on March 4, 2006, at 15:06:44

In reply to Profound Depression, posted by Lazarus on March 3, 2006, at 20:44:02


Hi, i have no real knowledge of bi-polar, but i do have ocd, and once you have found a good mood stabilzer, would you be able to take any of the ssri's? your ocd could actually be making you more depressed, and wellbutrin will not address a moderate to severe case of ocd. just a thought, even a TCA would address OCD better, good luck..john

 

Re: Profound Depression-John

Posted by Lazarus on March 5, 2006, at 20:04:38

In reply to Re: Profound Depression Lazarus, posted by john berk on March 4, 2006, at 15:06:44

Hi John, thanks for the advice about TCAs and SSRIs. Unfortunately I can't take them because I have bipolar disorder, and they make bipolars manic very easily. Wellbutrin is different, thus it works best for many bipolars.

I saw my pdoc today and he said that my depression is due to a wall being dropped between my two separate personalities, exposing one to the other (I have Dissociative Identify Disorder). Integration is the answer. Thank you for your concern John.

Lazarus

 

Re: Profound Depression-John

Posted by Squiggles on March 6, 2006, at 6:16:39

In reply to Re: Profound Depression-John, posted by Lazarus on March 5, 2006, at 20:04:38

> Hi John, thanks for the advice about TCAs and SSRIs. Unfortunately I can't take them because I have bipolar disorder, and they make bipolars manic very easily. Wellbutrin is different, thus it works best for many bipolars.

Sorry to interrupt here, but I just saw this
thread. You say you have been on that combo
of drugs for 2 weeks-- maybe it takes a bit
longer for the lithium to work; also, that
looks like a lot of drugs to me.
>
> I saw my pdoc today and he said that my depression is due to a wall being dropped between my two separate personalities, exposing one to the other (I have Dissociative Identify Disorder). Integration is the answer. Thank you for your concern John.

And this doctor; a wall? integration? Such
metaphors would make me suspicious that you
have a psychoanalyst for a doctor. I would
consider going to a GP or a clinical psychiatrist.

Squiggles
>
> Lazarus

 

Re: Profound Depression-John Lazarus

Posted by john berk on March 6, 2006, at 15:04:16

In reply to Re: Profound Depression-John, posted by Lazarus on March 5, 2006, at 20:04:38


Your quite welcome Lazarus, best of luck in the future...john


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.